MAUDE Adverse Event Report: ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 GRN; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number X872H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation summary: an opened box with twenty-two representative samples of product code x872, lot # mbj153 were returned for evaluation.The complaint sample was not received.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, or damaged were observed.A functional test was performed and the pull force were above the minimum requirements.Per the conditions of the samples received, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.A manufacturing record evaluation was performed for the finished device lot number mbj153, and no non-conformances related to the reported complaint condition were identified.Representative samples returned to support investigation of 2 device issues captured in reports mw 2210968-2019-83048.Analysis results have been included in the reports.Additional information was requested and the following was obtained: what instruments were used to grasp the needle? a small, sterile needle holder.What tissue was the device located in? breast cavity, in the posterior wall.Was the needle removed from the patient during the same procedure? yes.Was the patient¿s post-operative course changed due to extended surgical procedure? no.Was the patient¿s post- operative course changed due to radiation exposure? no, but patient informed as per our open disclosure policy.What is the surgeon opinion regarding the contributing factor for the event? he felt the suture was faulty, but has decided to change to a larger needle and stronger suture regardless of the incident.Will suture device involved in the event be returned for evaluation? no, suture discarded and photo sent.What are the patient age, gender, weight and bmi, other medical history? detail not available, patient confidentiality.What is the current condition of the patient? discharged from hospital the following day.Current condition unknown.
 
Event or Problem Description
It was reported that the patient underwent a breast augmentation procedure on (b)(6) 2019 and suture was used.The suture detached from the needle at the swage.The needle was removed during the same procedure.The procedure was extended by 20 minutes.There were no patient consequences reported.

Brand Name
ETHIBOND EXCEL SUTURE 30"(75CM) 3-0 GRN
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8717124
Report Number2210968-2019-83046
Device Sequence Number2268164
Product Code GAT
UDI-Device Identifier10705031058187
UDI-Public10705031058187
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberX872H
Device Lot NumberMBJ153
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/22/2019
Initial Report FDA Received Date06/20/2019
Patient Sequence Number1